Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

June 24, 2021Lincoln County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jun 24, 2021, 6:33 PM MDT for Lincoln County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 6:33 PM MDT (00:33 UTC)
Expired
Jun 24, 2021, 7:15 PM MDT
In force
42 min
Issued by
NWS Denver/Boulder, CO

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-366 J/kg
Mixed-layer LCL
2307 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS85 KBOU 250033
SPSBOU

Special Weather Statement
National Weather Service Denver CO
633 PM MDT Thu Jun 24 2021
 
COZ047-250115-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
633 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT AND CENTRAL
LINCOLN COUNTIES UNTIL 715 PM MDT...

At 633 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Kutch, or 23 miles south of Limon, moving east at
20 mph.

Half inch hail, heavy rain and winds in excess of 40 mph will be 
possible with this storm.

Locations impacted include...
Kutch and Punkin Center. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3886 10388 3901 10389 3911 10359 3910 10347
      3884 10338
TIME...MOT...LOC 0033Z 255DEG 16KT 3894 10380 

$$

ENTREKIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:33 PM MDT, 0 minutes earlier.

Area forecast discussion, Jun 24, 6:33 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
633 PM MDT Thu Jun 24 2021

.SHORT TERM...(This evening through Friday)
Issued at 250 PM MDT Thu Jun 24 2021

The area radars are showing that convection broke-out in the
sunniest areas from this morning. Cells are moving 15-20 knots to
the northeast. Nothing exceptionally strong yet. The wind field
across the CWA is light and variable, except for the outflow
boundaries. Temperatures are in the mid 70s to lower 80s F over
most of the plains. The decent dew points are located over the far
east and northeast, with some lower 60s F values in place.

The models indicate a weak upper trough will move into Colorado this
evening and stay over the state through Friday. There will be weak
upward vertical velocity in the synoptic scale both tonight and
Friday.  Save for some thunderstorm outflows, the low level winds
should be weak and adhere to normal diurnal wind trends tonight.
There should be a surge of upslope northerlies on Friday afternoon.
For moisture, the precipitable water values range from 0.80 to 1.30
inches for the plains and foothills tonight and Friday, with 0.50 to
0.80 inch for the mountains.

Concerning convection for the rest of the afternoon and early
evening, there is/was enough heating around, enough moisture, and
some boundaries too so will keep the "scattered' pops going for most
areas.  The best CAPE is over the far northeast corner early this
evening.  For Friday's convection, the CAPE and cross section's
lapse rates are not significant. Temperatures will be cooler than
today's readings.  The threat of severe convection is very low.
Pops will be similar to today's.

.LONG TERM...(Friday night through Thursday)
Issued at 209 PM MDT Thu Jun 24 2021

Large blocking high will set up over British Columbia and
Washington state this weekend. The ECMWF shows a peak 500mb height
of 598(dam) over British Columbia, very impressive. This will
bring record breaking heat to the Pacific Northwest. A deep trough
will be over the middle of the country with a north/northwest
flow aloft over Colorado. Northerly low level flow and cloud cover
will keep temperatures cool this weekend. Highs look to be in the
upper 60s to lower 70s. Because of the cool temperatures,
instability will be limited. Over the higher terrain 500 J/kg of
CAPE will prevail, with less across the plains. Thus the best
chance for showers and storms will be over the foothills and
mountains. Precipitable water values fall a little Sunday, so
chances for showers and storms will be less.

The upper level pattern for next week remains fairly stagnant
with the ridge slowly wobbling to the east, only making it over
Idaho and western Montana by Thursday. Northerly flow aloft will
persist over Colorado through the week. A short wave or two
embedded in the northerly flow will bring chances for showers and
thunderstorms. Timing of these waves are still uncertain,
therefore will have low PoPs in for each day until the timing can
be resolved. Highs will remain below normal with highs in the 70s
to lower 80s across northeast Colorado.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 633 PM MDT Thu Jun 24 2021

Current MVFR conditions should soon improve as the stronger
showers move away from the terminals. Expect VFR conditions
through the rest of the TAF period. Gusty outflow from
thunderstorms to the southeast will persist this evening as storms
continue to develop and track across that area. Thunderstorms are
currently developing in the vicinity of the terminals off that
outflow and may continue to do so through the early evening. More
storms may develop over the high terrain to the west and southwest
and track over the terminals later this evening. Expect gusty,
variable outflow winds with passing storms. Storm and shower
activity should decrease significantly by midnight and weak
drainage winds should then set in as storm outflow dissipates.
There will be some clearing overnight and through the morning,
then more scattered to widespread showers will develop Friday
afternoon, quite similar to this afternoon. Also, continue to
expect a northerly surge Friday afternoon, with general speeds up
to around 20 knots but models are now indicating the potential for
some brief gustiness up to 30 knots mostly in the leading edge of
the surge.

&&

.HYDROLOGY...
Issued at 209 PM MDT Thu Jun 24 2021

The flash flood threat late this afternoon and evening will be
low over most of the CWA as the showers and thunderstorms are
moving about 20 mph. The flash flood threat will be a tad higher
over the burn areas in the mountains and foothills. Friday's
flooding threat should be similar to this evening's.

Scattered showers and thunderstorms are expected this weekend.
The best chance for rain will be over the higher terrain. Best
moisture and instability will be Saturday. and may elevate the
flash flood threat across the burn scars. For Sunday and Monday
there will be a lower threat of flash flooding as slightly drier
air moves into the state.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM....RJK
LONG TERM.....Meier
AVIATION...EJD
HYDROLOGY.....Meier/RJK
Hazardous weather outlook, Jun 24, 10:58 AM MDT, 7 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1058 AM MDT Thu Jun 24 2021

COZ030>051-251700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1058 AM MDT Thu Jun 24 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

There is still batch of lingering showers over the northeastern
plains of the forecast area at this time. They are producing light
rain and should push northeastward out of the area by 1 PM.
Scattered showers and thunderstorms are expected to develop in
the mountains late this morning and spread eastward across the
plains this afternoon and evening. Some of the storms could
produce wind gusts up to 60 mph and one inch hail east of a line
from Sterling to Limon. There could be some limited flash
flooding through the afternoon hours over the burn areas in the
mountains and foothills due to moderate rainfall there. Some
showers and storms will linger into the overnight hours especially
across far northern Colorado.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Cooler weather along with showers and thunderstorms is expected
Friday. A few severe storms will be possible over the Palmer
Divide and eastern plains with a threat of flash flooding in the
Calwood and Cameron Peak burn scars.

Saturday will remain cool with a good chance of showers and storms
mainly over the higher terrain. There will be a threat for flash
flooding in the East Troublesome and Williams Fork burn scars.

For Sunday and Monday there will be a chance of showers and storms
mainly in the afternoon with below normal temperatures. The
threat of flash flooding, in the burn scars, will be lower.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 24, 2:17 PM MDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Denver CO
217 PM MDT Thu Jun 24 2021

COZ049-242100-
Washington County CO-
217 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY
UNTIL 300 PM MDT...

At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Last Chance, or 26 miles north of Limon, moving
northeast at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Woodlin School, Last Chance and Lindon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

&&

LAT...LON 3959 10331 3959 10371 3975 10371 3988 10344
TIME...MOT...LOC 2016Z 252DEG 18KT 3965 10366

ENTREKIN
Special weather statement, Jun 24, 3:34 PM MDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Denver CO
334 PM MDT Thu Jun 24 2021

COZ041-046-242215-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
334 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT COUNTY UNTIL
415 PM MDT...

At 333 PM MDT, Doppler radar was tracking a strong thunderstorm over
Simla, or 21 miles southwest of Limon, moving northeast at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Simla and Matheson.

LAT...LON 3896 10405 3913 10404 3913 10435 3932 10415
      3942 10384 3920 10373 3911 10391
TIME...MOT...LOC 2133Z 239DEG 19KT 3913 10406

ENTREKIN
Special weather statement, Jun 24, 4:54 PM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Denver CO
454 PM MDT Thu Jun 24 2021

COZ046-047-242345-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
454 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL
545 PM MDT...

At 454 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hugo, or 13 miles southeast of Limon, moving east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Hugo, Arriba and Genoa.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3905 10361 3933 10366 3944 10317 3905 10317
TIME...MOT...LOC 2254Z 249DEG 16KT 3914 10351

ENTREKIN
Special weather statement, Jun 24, 5:46 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Denver CO
546 PM MDT Thu Jun 24 2021

COZ047-250030-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
546 PM MDT Thu Jun 24 2021

...SPECIAL WEATHER STATEMENT...

At 545 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Karval, or 31 miles south of Limon, moving east at
20 mph.

Half inch hail and heavy rain will be possible with this storm.

Locations impacted include...
Boyero and Karval.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3870 10358 3904 10361 3905 10317 3870 10317
TIME...MOT...LOC 2345Z 255DEG 18KT 3885 10347

ENTREKIN
Special weather statement, Jun 24, 6:33 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
633 PM MDT Thu Jun 24 2021

COZ047-250115-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
633 PM MDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT AND CENTRAL
LINCOLN COUNTIES UNTIL 715 PM MDT...

At 633 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Kutch, or 23 miles south of Limon, moving east at
20 mph.

Half inch hail, heavy rain and winds in excess of 40 mph will be
possible with this storm.

Locations impacted include...
Kutch and Punkin Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3886 10388 3901 10389 3911 10359 3910 10347
      3884 10338
TIME...MOT...LOC 0033Z 255DEG 16KT 3894 10380

ENTREKIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:08 PM MDTSevere Thunderstorm WarningBOULincoln19 min
Jun 24, 6:19 PM MDTAreal Flood AdvisoryBOULarimer86 min
Jun 24, 7:56 PM MDTSpecial Weather StatementBOULincoln49 min
Jun 25, 12:30 PM MDTSpecial Weather StatementBOUWeld45 min
Jun 25, 1:10 PM MDTSpecial Weather StatementBOUMorgan35 min
Jun 25, 1:25 PM MDTAreal Flood AdvisoryBOULarimer70 min
Jun 25, 1:32 PM MDTAreal Flood AdvisoryBOUBoulder88 min
Jun 25, 1:52 PM MDTSpecial Weather StatementBOULogan23 min
Jun 25, 1:59 PM MDTSevere Thunderstorm WarningBOUBoulder, Jefferson46 min
Jun 25, 2:04 PM MDTFlash Flood WarningBOULarimer116 min
Jun 25, 2:16 PM MDTSpecial Weather StatementBOUDouglas44 min
Jun 25, 2:26 PM MDTSpecial Weather StatementBOULogan49 min
Jun 25, 2:35 PM MDTSpecial Weather StatementBOUElbert40 min
Jun 25, 2:50 PM MDTSpecial Weather StatementBOUBroomfield40 min
Jun 25, 2:57 PM MDTSpecial Weather StatementBOUWeld48 min
Jun 25, 3:10 PM MDTSpecial Weather StatementBOUPhillips50 min
Jun 25, 3:24 PM MDTSpecial Weather StatementBOULincoln51 min
Jun 25, 4:12 PM MDTAreal Flood AdvisoryBOUArapahoe93 min
Jun 25, 4:42 PM MDTAreal Flood AdvisoryBOUArapahoe, Douglas93 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.